Oogklachten door dupilumab bij constitutioneel eczeem

Casuïstiek
04-04-2019
Angelique N. Voorberg, Jart A.F. Oosterhaven, Robert H.J. Wijdh, Marjolein S. de Bruin-Weller en Marie L.A. Schuttelaar

Dupilumab is de eerste biological die geregistreerd is voor de behandeling van matig tot ernstig constitutioneel eczeem. De vaakst gerapporteerde bijwerkingen van dit medicijn zijn oogklachten, met name niet-ernstige conjunctivitis of blefaroconjunctivitis.1 Er zijn echter ook ernstigere oogklachten gemeld. In dit artikel beschrijven wij een casus van een patiënt met constitutioneel eczeem bij wie limbale-stamceldeficiëntie optrad door behandeling met dupilumab.

Ocular symptoms associated with dupilumab in atopic dermatitis

Background

Dupilumab, the first registered biological for the treatment of atopic dermatitis, frequently causes adverse ocular events. These often take the form of mild conjunctivitis or blepharoconjunctivitis, however, more serious adverse ocular events have also been reported, including limbal stem cell insufficiency.

Case description

A 56-year-old man was treated with dupilumab for severe atopic dermatitis. His eczema improved greatly, but he developed bilateral conjunctivitis with limbal stem cell insufficiency in his right eye. After discontinuation of dupilumab, the eye symptoms gradually disappeared. After three months no conjunctivitis or limbal stem cell insufficiency was observed on ophthalmological examination.

Conclusion

Adverse ocular events are often seen in the treatment of atopic dermatitis with dupilumab. Caution is advised if severe adverse events occur. Therefore, it is important to identify the underlying pathophysiological mechanism of these adverse events.

Conflict of interest and financial support: potential conflicts of interest have been reported for this article. ICMJE forms provided by the authors are available online along with the full text of this article.